I am on 60 mg per day and have set up a 24day weaning process for myself. I recently moved to a new state and have no health insurance at the moment. What types of side effects can I expect? Will they go away? I also am on 2 mg of clonazepam per day and will still be taking this during the process. I figure one step at a time! Please help- have few people and no medical help currently. Thank you.
12 Aug 2013
Hon that is entirely too fast. It has to be decreased slowly or you'll suffer withdrawal. Its not side effects. Drop only a few mg at time, and stay at that dose for at least 5 days, then drop a few more for about 5 more days, and so on. Withdrawal from antidepressants is not a pretty thing. You also will again experience the symptoms that you originally started on the med for.
13 Aug 2013
Bummer about the insurance. I hope it will all work out for you. I quit taking 60mg of Cymbalta about 3 months ago after taking it for many years. It wasn't my intent to quit, but I went on vacation and left behind my newly refilled Rx. Thankfully, I did have what was left in my bottle from the month before. I was gone for 9 days and had 4 pills. It did cross my mind to call my doctor and insurance to get replacements, but decided against it. I was feeling "foggy", lacking motivation and I also gained a lot of weight. I wanted to see if Cymbalta was the cause. So, i took one pill every other day. With all honesty, it wasn't bad at all! I was expecting it to be much worse from what I read. I did feel a little light headed from time to time, but not anything to complain about. I don't remember exactly how many days it took me, but it was shorter than what is recommended. I am thinking it was about two weeks. In fact I have a lot left in my bottle.
After a few weeks, I felt amazing! Like my old self. The weight is even coming off. After a couple of months, depression did kick in again (due to chronic pain), and I chose to try Wellbutrin HCL 300mg instead. I'm loving it! And, it's cheap because there is a generic. The month costs me less than $8. I don't think my insurance had a chance to kick in. I hope this helps. Good luck!
13 Aug 2013
Hey again, CC. Now I get the picture a little better! These are some of the worst scenario symptoms of Cymbalta withdrawal:
SUDDEN WITHDRAWAL SYMPTOMS:
• Brain "Zaps" (electric shock-like senstations in the brain)
• Dizziness, light-headedness, vertigo, feeling faint
• Anxiety, irritability, hostility
• Nausea, diarrhea, digestive upset
• Tremor, hands shaking, nerve tingles, strange sensations
• Fatigue, tiredness, lack of energy
• Visual disturbances
But I really just wanted to chime in with a suggestion because I was in your situation recently. Check your phonebook for *Mental Health* or *Social Services*. It takes a little bit of calling around, but I found a local clinic that
was able to provide free care and meds until I got situated and got insurance.
Some doctors donate their time and pharmaceutical houses donate meds.
Also, most drug companies have assistance programs for people who are uninsured and/or low income.
Good luck! Hope you do okay through this difficult time! WCV
13 Aug 2013
80% of people have little to no side effects from stopping cymbalta.
That means that 20% of people do and those side effects range from troublesome to severe.
If you do have side effects it takes 3 to 6 weeks to get through them with the worst being in the first 18 days.
Only 2% of people have severe long term side effects.
As long as you can sleep then the side effects will go away faster and the clonazepam will help with that.
Any depression or mood swings in the first 6 weeks are side effects, depression returning after the 6 weeks are over means that the depression is returning.
I went off cymbalta several months ago and even though I was one of the ones with severe withdrawal I do not regret getting off of it.
My advise is to drink lots of water, take omega 3 with each meal, and take a vitamin B complex or good multi vitamin that covers all the B vitamins.
I hope you are in the 80% who has little or no side effects.
- Cymbalta Information for Consumers
- Cymbalta Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cymbalta (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor is tapering me off of lexapro which I've been on for a little over a year and starting me on cymbalta 30mg. I am down to 10mg daily on ...
1 answer • 2 Aug 2010
... the RX, have no insurance and no doctor having moved from FL to TX recently. I am taking one pill every other day but need to know what I can do ...
6 answers • 22 Feb 2011
Hello all! This is like my 6th or 7th medication I've tried. I've been on every single SSRI and now last week my Doctor has started me on ...
2 answers • 15 Apr 2012
I've been on 100mm zoloft for 4 weeks. Having much stomach distress and bowel issues. It has helped my depression/anxiety issues, but the side ...
3 answers • 10 Jul 2013
I discontinued the NSSRI, Cymbalta about five months ago for financial reasons. I went through severe, almost unbearable, side effects after stopping ...
3 answers • 3 Feb 2014